Advertisement

Jump to content


Photo

glycerin suppositories long term


  • Please log in to reply
3 replies to this topic

#1 jch311

jch311

    New Member

  • Members
  • Pip
  • 5 posts

Posted 25 April 2007 - 10:50 AM

Advertisement
Hi, I have had IBS-c for a very long time and have used glycerin suppositories off and on for several years. For the past 2 weeks, I have had to use one every morning. I am very worried about this being a problem. Lately my stool is soft but it will not come out. I get tired from straining and wonder if that has caused me problems also. I also have bad gastritis and GERD. I have had these problems since I was 20 and I am now 33. Is there anyone else who usues suppositories a lot and if so has it caused any problems? Anyone know why you can have a BM that is soft in the rectum and will not come out? Thanks so much!
jeannie


Advertisement

#2 jo-jo

jo-jo

    Prolific Member

  • Members
  • PipPipPip
  • 840 posts

Posted 25 April 2007 - 12:19 PM

Hi jeannie,I have the exact problem. I have been using supps every morning for about 7 years. I was worried about it but my GI doctor assures me that there is absolutely no problem with it. I only use the glycerine and not the full of chemical. I wouldn't be able to go without them at all, so far it has been a life saver. It's funny... or not funny... i know in the morning i need to go because i can feel everything churning in there, pressure ect, i use the supp then everything works and it's even soft! I don't know why i can't start to go on my own, it's like it's stuck even though it may be watery. All i can say it thank god for glycerine. I hope it works out for you. This is what works for me.
Can you feel the bubbles?

#3 jch311

jch311

    New Member

  • Members
  • Pip
  • 5 posts

Posted 25 April 2007 - 03:05 PM

Thanks for the reply! I have had times when the glycerin suppositories did not work. SOmetimes if the stool os not at the very end of the rectum, it will not work and then I will be in discomfort all day and just have the wax come at in small pieces from straining. Lately my stool is soft and at the end and so I have been using them. I feel I need to go but cannot relax enough or something. I have had these issues for years. I am only 32 years old. So sad. I have had an endoscopy and colonoscoppy and was found to have sever gastritis, colon polyps, redundant colon, and bebign colon tumor. Also from using senna a lot in the past, I had something called melanosis coli. I stopped using the senna and cascara sagrada after that. It just seems like I cannot be normal like and go when needed.I have anxiety because I have to make sure to get up early and allow enough time to go to the bathroom or I am in pain all day. Plus sometimes from stressing so hard about it- I can't go Posted ImageJeannie
jeannie

#4 jo-jo

jo-jo

    Prolific Member

  • Members
  • PipPipPip
  • 840 posts

Posted 26 April 2007 - 09:03 AM

WOW, we're twins. I'm only 38 and i;m stuck with this, it is sad. I get up 3 hours before i have to leave the house, this makes for some very long days. I don't sleap over anywhere because of this. I just used up my last zelnorm yesterday morning, my doc had given me 6 pills he found. Are you married? Does hubby find it difficult?
Can you feel the bubbles?





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 All rights reserved IBS Self Help and Support Group

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here